Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Topamax and Depression


 siameke - Sat May 21, 2005 6:55 pm

I was started on Topamax (100 mg daily, titrated up slowly from 25 mg) to deal with chronic daily migraines about two months ago and I've been ridiculously emotionally labile over the past few weeks - crying for little/no reason, frustrated at nothing, and deeply depressed (I've dealt with a major depressive disorder and serious anxiety in the past) for little to no reason that I can ascertain. It's starting to seriously impinge on my relationships with friends and family and my life... I'm wondering if it's possible that Topamax might have something to do with it. I've looked it up but haven't found any research on whether it's correlated with psychiatric problems as well as cognitive - especially not at as low a dose as mine(fortunately my cognitive function is just fine). Not having migraines every day is a wonderful thing - I don't want to stop taking it if it's not going to make any difference to my affect - especially since it takes an entire month to titrate back up to an effective dosage. But if it is to blame for making me this miserable I want it out of my system... Any thoughts on whether it could be?

Thanks...
 Theresa Jones, RN - Sun May 22, 2005 10:37 am

User avatar Hi siameke,
Some side effects of Topamax may be viewed with the following link. Some of the side effects may include changes in behavior, depression, nervousness, or agitation. Talk to your doctor about experiencing these symptoms.
http://www.rxlist.com/cgi/generic2/topiram_ad.htm
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us